U.S. doctors online nowAsk doctors free
A 35-year-old female asked:

what are some ways to lower high blood pressure other than with medication?

1 doctor answer4 doctors weighed in
Dr. Payam Mehranpour
Cardiology 23 years experience
Lifestyle change: Low salt diet, weight loss and exercise may help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 40-year-old member asked:

Is it safe to stop taking high blood pressure medication?

1 doctor answer1 doctor weighed in
Dr. Allen Seely
General Practice 31 years experience
DON'T STOP BP MEDS: Stopping hi blood pressure meds (even for 1 day) may cause blood pressure to rise to dangerous levels. I have admitted patients who did just that and had a stroke! do not stop medications without consultation with your physician.
A 32-year-old female asked:

When was the first use of high blood pressure medication? We want to know the origin of successful medications being used for high blood pressure.

2 doctor answers2 doctors weighed in
Dr. Laura McMullen
Pediatrics 21 years experience
Here : Here is a really cool article about the history of hypertension (high blood pressure) and its treatments. I linked to it below.
A 35-year-old member asked:

Does high blood pressure medication cause nervous system side effects?

1 doctor answer1 doctor weighed in
Dr. Bennett Werner
Cardiology 44 years experience
Yes: Many hbp meds cause sedation. It would be most unusual for them to make someone feel apprehensive. But for any given individual, most anything is possible, even though rare.
A 37-year-old member asked:

How quickly does high blood pressure medication work?

1 doctor answer2 doctors weighed in
Dr. Charles Glassman
Internal Medicine 36 years experience
High BP meds: It depends on the type of medication and the amount. Some can work within minutes, others within weeks.
A 49-year-old member asked:

Can high blood pressure medication cause nervous system side effects? Can any docs explain?

1 doctor answer2 doctors weighed in
Dr. Bennett Werner
Cardiology 44 years experience
Depends: It depends on the exact med you're taking and the dose. Dizziness, especially when first standing, is a relatively common side effect . Beta blockers can cause fatigue but blunt panic and prevent migraine headache. Clonidine often causes fatigue.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 7, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.